Skip to Main content Skip to Navigation
Journal articles

A note on stochastic dominance and inequality measures

Abstract : A sequence of partial orders (called inverse stochastic dominances) is introduced on the set of distribution functions (of nonnegative random variables). The partial orders previously defined are used to rank income distributions when Lorenz ordering does not hold, i.e., when Lorenz curves intersect. It is known that the Gini index is coherent with second degree stochastic dominance (and with second degree inverse stochastic dominance). It will be shown that it is coherent with third degree inverse stochastic dominance, too. It will finally be shown that a sequence of ethically flexible Gini indices due to D. Donaldson and J. A. Weymark (Ethically flexible Gini indices for income distribution in the continuum, J. Econ. Theory 29 (1983), 353–356) is coherent with the sequence of nth degree inverse stochastic dominances
Complete list of metadatas

https://hal-hec.archives-ouvertes.fr/hal-00542231
Contributor : Antoine Haldemann <>
Submitted on : Thursday, December 2, 2010 - 9:33:29 AM
Last modification on : Thursday, January 11, 2018 - 6:19:31 AM

Links full text

Identifiers

Collections

Citation

Marco Scarsini, Pietro Muliere. A note on stochastic dominance and inequality measures. Journal of Economic Theory, Elsevier, 1989, Vol. 49, N°2, pp. 314-323. ⟨10.1016/0022-0531(89)90084-7⟩. ⟨hal-00542231⟩

Share

Metrics

Record views

207